SUBOPTIMALITY OF M-STEP BACK STRATEGIES IN BAYESIAN GAMES
UNSPECIFIED. (1992) SUBOPTIMALITY OF M-STEP BACK STRATEGIES IN BAYESIAN GAMES. INTERNATIONAL JOURNAL OF GAME THEORY, 21 (1). pp. 57-74. ISSN 0020-7276Full text not available from this repository.
We consider the Bayes optimal strategy for repeated two player games where moves are made simultaneously. In these games we look at models where one player assumes that the other player is employing a strategy depending only on the previous m-move pairs (as discussed in Wilson, 1986). We show that, under very unrestrictive conditions, such an assumption is not consistent with the assumption of rationality of one's opponent. Indeed, we show that by employing such a model a player is implicitly assuming that his opponent is not playing rationally, with probability one. We argue that, in the context of experimental games, these m-step back models must be inferior to models which are consistent with the assumption that an opponent can be rational.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HC Economic History and Conditions
Q Science > QA Mathematics
H Social Sciences
|Journal or Publication Title:||INTERNATIONAL JOURNAL OF GAME THEORY|
|Publisher:||PHYSICA VERLAG GMBH|
|Number of Pages:||18|
|Page Range:||pp. 57-74|
Actions (login required)